MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251000
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra ureteral dilatation balloon was used in the right ureter during a ureteral stricture balloon dilation procedure performed on (b)(6) 2018.According to the complainant, during the procedure, the balloon breaks up during inflation.The procedure was completed with another uromax ultra ureteral dilatation balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
A visual examination of the returned complaint device found that the a solidified inflation medium was noted within the balloon material which indicates that it had been subjected to positive pressure.Functional analysis found that liquid was leaking from a perforation in the shaft of the device.The shaft perforation was located distal to the strain relief and was approximately 5mm in length.The shaft was also noted to be damaged and stretched around the perforation.A visual and microscopic examination of the balloon material and markerband identified no tears or damage.The guidewire lumen was noted to be intact and undamaged.No issues were noted with the shaft of the device.Based on the analysis performed and the information provided, the most probable root cause for the complaint event is cause not established since the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.There was no evidence to suggest that the device was used in a manner inconsistent with the labelled indications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7951552
Report Number3005099803-2018-60749
Device Sequence Number19215231
Product Code EZN
UDI-Device Identifier08714729341109
UDI-Public08714729341109
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130804
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2021
Device Model NumberM0062251000
Device Catalogue Number225-100
Device Lot Number0021865580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2018
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer10/11/2018
10/30/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date10/29/2018
11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR